Louisiana, 2008

Tornado and Hail in Louisiana, May 2 to 3, 2008

May 2 to 3, 2008 · NWS JAN · 10 events in 5 counties and zones

A large and powerful storm system brought several rounds of severe weather to a large section of the Central United States. The Central Plains were hit hard on Thursday, May 1st, while the Mid-South and Lower Mississippi River Valley were impacted on Friday, May 2nd into the early morning hours of May 3rd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A large and powerful storm system brought several rounds of severe weather to a large section of the Central United States. The Central Plains were hit hard on Thursday, May 1st, while the Mid-South and Lower Mississippi River Valley were impacted on Friday, May 2nd into the early morning hours of May 3rd. As this severe weather episode evolved over the National Weather Service Jackson, MS service area, several tornadoes occurred, along with large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 2, 4:27 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, May 2, 4:27 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT FRI MAY 2 2008

...ALL FORMS OF SEVERE WEATHER POSSIBLE THIS EVENING AND
OVERNIGHT...

.UPDATE...FORECAST UPDATED TO INCLUDE TORNADO WATCH 253 AND TORNADO
WATCH 254...BOTH UNTIL MIDNIGHT.

&&

.SHORT TERM...344 PM CDT FRI MAY 2 2008 INTERESTING EVENING AND
OVERNIGHT SETTING UP FOR THE ARKLAMISS. STILL EXPECT WIDESPREAD
SEVERE WEATHER WITH ALL MODES POSSIBLE. SCT TO NUMEROUS SHRA AND
TSRA HAVE DEVELOPED ACROSS SWRN MS AND NERN LA ON THE EDGE OF THE
H85 THETA E TONGUE. WITH THE LACK OF STRONG UPPER LEVEL FORCING
THESE STORMS WILL PROBABLY CONTINUE TO PULSE UP AND DOWN. THIS
ACTIVITY WILL BEGIN TO WANE A FEW HOURS AFTER SUNSET. AT THE SAME
TIME THE FRONT SHOULD BEGIN TO FILL IN WITH CONVECTION AS UPPER
LEVEL SUPPORT MOVES TOWARDS THE CWA. FROM ABOUT 22Z TO 05Z THERE
WILL BE AN AXIS OF HIGHER INSTABILITY AND OTHER
PARAMETERS(EHI/VGP/0-1 HELICITY) ACROSS THE DELTA THAT SUGGEST AN
ENHANCED RISK FOR TORNADOES.

THIS EVENING AND TONIGHT...SEVERE WEATHER AND HEAVY RAIN WILL BE THE
CONCERN. BY 02Z THE COLD FRONT BE APPROACHING THE NW CWA WHILE AT
THE SAME TIME THE NEXT MUCH STRONGER MID LEVEL IMPULSE WILL BE
MOVING TOWARDS THE LOWER MS VALLEY. THIS WILL GET TSRA TO BECOME
MORE NUMEROUS ALONG AND POSSIBLY AHEAD OF THE FRONT. THESE STORMS
SHOULD BECOME SEVERE QUICKLY. THE FRONT WILL CONTINUE TO MOVE SLOWLY
SOUTHEAST WITH CONVECTION LIKELY FILLING IN ALONG IT WITH TIME. MID
LEVEL WINDS START TO BECOME MORE AND MORE PARALLEL TO THE FRONT AND
THIS WILL REALLY GET THE FRONT TO HANG UP ACROSS OUR WRN AND CENTRAL
ZONES.  THIS IS GOING TO BRING A RISK FOR HEAVY RAIN AND FLASH
FLOODING ACROSS THESE AREAS AND WITH THAT WE WILL ISSUE A FLASH
FLOOD WATCH. THE FRONT WILL CONTINUE TO SINK SWRD AND SHOULD FINALLY
PUSH THROUGH THE ENTIRE AREA BY MIDDAY TOMORROW.

AS FOR THE SEVERE RISK. THE GREATEST POTENTIAL FOR TORNADOES(SOME
POSSIBLY STRONG) WILL BE ACROSS THE DELTA WHERE THE COMBINATION OF
INSTABILITY... SHEAR...AND FORCING WILL BE THE GREATEST. THAT SAID
ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE CWA
ENDING FROM NW TO SE. FOR THE METRO THE WORSE SHOULD APPROACH THE
AREA DURING THE LATE EVENING HOURS AND A FEW HOURS AFTER 06Z. IF
CONVECTION DOES CONGEAL INTO A LINE THEN THE RISK FOR TORNADOES WILL
GO DOWN WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY
CONCERN. AS SHRA AND TSRA PUSH SE THE RISK OF SEVERE WEATHER WILL
LESSEN WITH SE AROUND HATTIESBURG HAVING THE LOWEST PROBABILITY.

CONVECTION WILL CONTINUE INTO TOMORROW MORNING WITH A SLIGHT CHANCE
OF SEVERE WEATHER ACROSS THE SE EARLY. OTHER THAN THAT MOST OF THE
CONVECTION SHOULD BE OUT OF THE AREA BY MIDDAY. THERE MAY BE A FEW
LINGERING SHRA INTO THE AFTERNOON HRS ACROSS THE EXTREME SE. /CAB/

.LONG TERM...SATURDAY NIGHT...WITH THE COLD FRONT MOVING SOUTH AND
OUT OF THE FORECAST AREA...LOOK FOR SOME SLIGHTLY COOLER AND DRIER
AIR TO BEGIN FILTERING IN FROM THE NORTH AS HIGH PRESSURE BUILDS
SOUTHEAST INTO THE REGION.  CLOUDS WILL ALSO BE ON THE DECREASE
THROUGH THIS TIME FROM NORTHWEST TO SOUTHEAST...WITH MOST OF THE
CLOUD COVER EXPECTED TO BE OUT OF THE CWA BY SUNRISE SUNDAY
MORNING.  SOME SMALL POPS WILL REMAIN DOWN IN THE SOUTHEAST AS A
RESULT OF SOME LIGHT POST-FRONTAL SHOWERS/DRIZZLE...BUT THE
REMAINDER OF THE AREA WILL BE RAIN FREE THROUGH THE OVERNIGHT HOURS.
/19/

SUNDAY THROUGH NEXT FRIDAY...HIGH PRESSURE REMAINS
FIRMLY OVER THE REGION THROUGH TUESDAY. THIS WILL RESULT IN PLENTY
OF SUNSHINE AND TEMPERATURES AROUND NORMAL DURING THE DAY AND
OVERNIGHT LOWS SLIGHTLY BELOW NORMAL. AS HIGH PRESSURE BEGINS TO
SHIFT OFF TO THE EAST LATE TUESDAY...MOISTURE BEGINS TO FEED BACK
INTO THE REGION. THE UPPER RIDGE FLATTENS ALLOWING A SERIES OF
DISTURBANCES TO CROSS THE AREA. ANOTHER SYSTEM IS PROGGED TO MOVE
OUT OF THE SOUTHERN PLAINS AND TOWARD THE REGION THURSDAY INTO
FRIDAY...CONTINUING THE RAIN CHANCES FOR THE CWA. /28/

&&

.AVIATION...MAIN CONCERN IS CONVECTION. WINDS WILL BEGIN TO WEAKEN A
LITTLE THIS EVENING AND OVERNIGHT. OUTSIDE OF CONVECTION CEILINGS
AND VISBIES SHOULD BE IN VFR STATUS. AS CONVECTION MOVES OVERHEAD
ESPECIALLY OVER THE NW CEILINGS AND VISBIES COULD PLUMMET. THERE
WILL ALSO BE THE RISK OF LARGE HAIL...DAMAGING WINDS AND EVEN A FEW
TORNADOES. FURTHER SE THE SEVERE RISK WILL DECREASE BUT WILL STILL
BE POSSIBLE. CEILINGS AND VISBIES COULD BE IN IFR STATUS FOR QUITE
SOME TIME ALONG THE I-20 CORRIDOR AS THE FRONT LOOKS TO HANG UP. THE
OTHER ISSUE WILL BE A WIND SHIFT ACROSS THE NORTH WITH WINDS VEERING
AROUND TO THE NW AFTER THE PASSAGE OF THE COLD FRONT. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  79  52  77 /  94  42   0   0
MERIDIAN      64  78  50  78 /  83  57   3   0
VICKSBURG     62  78  53  79 /  89  34   0   0
HATTIESBURG   66  79  55  82 /  62  73  14   0
NATCHEZ       66  77  55  77 /  96  34   0   0
GREENVILLE    56  73  50  75 /  88  17   0   0
GREENWOOD     62  76  51  75 /  93  24   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ026>033-
     036>039-042>066-072>074.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR
MSZ018-019-025-034-     035-040-041.

     FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SATURDAY
     MORNING FOR MSZ040>066-072>074.

LA...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LAZ015-016-
     023>026.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LAZ007>009.

     FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SATURDAY
     MORNING FOR LAZ009-016-023>026.

AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.

&&

SHORT TERM/AVIATION: CAB
LONG TERM: 19/28
Hazardous weather outlook, May 2, 3:00 PM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT FRI MAY 2 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
400 PM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

...SIGNIFICANT SEVERE WEATHER POSSIBLE ACROSS THE REGION TONIGHT
INTO EARLY SATURDAY...

NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS
NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST
ARKANSAS...GENERALLY ALONG AND NORTHWEST OF A LINE FROM
WINNSBORO...TO CANTON...TO EUPORA. TORNADOES...A FEW OF WHICH COULD
BE STRONG...HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS IN
EXCESS OF 70 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS.

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER
OF THE AREA TONIGHT INTO EARLY SATURDAY. HAIL TO THE SIZE OF
GOLFBALLS...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES WILL BE
POSSIBLE WITH THE STRONGEST STORMS.

SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS OF
WESTERN MISSISSIPPI THIS AFTERNOON. A FEW SEVERE STORMS WILL BE
POSSIBLE WITH THIS ACTIVITY THROUGH SUNSET AS IT MOVES ACROSS THE
AREA.

THE MORE SIGNIFICANT WEATHER IS EXPECTED TO DEVELOP AS A BAND OF
SEVERE THUNDERSTORMS CURRENTLY EXTENDING ACROSS EASTERN ARKANSAS
TOWARD THE ARKLATEX REGION SHIFTS EAST AND SOUTHEAST INTO NORTHWEST
SECTIONS OF THE AREA AFTER 6 PM. NUMEROUS TORNADOES HAVE BEEN
REPORTED WITH THIS ACTIVITY...AND CONDITIONS ARE EXPECTED TO BE
QUITE FAVORABLE FOR TORNADIC DEVELOPMENT OVER NORTHWEST
MISSISSIPPI...SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA THROUGH
MIDNIGHT. ADDITIONALLY...VERY LARGE HAIL AND DAMAGING WINDS COULD
OCCUR WITH THE MOST INTENSE STORMS.

THE ACTIVITY WILL CONTINUE TO SLOWLY SHIFT SOUTHEAST ACROSS THE REST
OF MISSISSIPPI THROUGH THE OVERNIGHT HOURS. WHILE CONDITIONS WILL
NOT BE QUITE AS FAVORABLE FOR SEVERE WEATHER AS IN AREAS FARTHER
NORTHWEST...THEY WILL STILL BE CONDUCIVE FOR SEVERE STORMS. LARGE
HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL REMAIN POSSIBLE.

THE ACTIVITY WILL SHIFT SOUTHEAST OF THE REGION BY MID TO LATE
MORNING SATURDAY.

IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
WILL ALSO BE A CONCERN. ANY THUNDERSTORM WILL HAVE THE CAPACITY TO
PRODUCE ONE TO TWO INCHES OF RAIN IN ABOUT AN HOURS TIME TONIGHT. OF
THE GREATEST CONCERN WILL BE THAT AS THE COMPLEX OF STORMS SAGS
SOUTH TONIGHT IT MAY BECOME SLOW MOVING FOR SEVERAL HOURS ALONG AND
SOUTH OF THE INTERSTATE 20 CORRIDOR...AND THIS COULD RESULT IN
LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR
THIS AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT THROUGH SATURDAY MORNING.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

08

In the hours before

Special weather statement, May 2, 3:00 PM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT FRI MAY 2 2008

MSZ055-063-064-022145-
LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS-
400 PM CDT FRI MAY 2 2008

...THUNDERSTORMS PRODUCING HAIL IN LAWRENCE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 7 MILES SOUTHEAST OF WANILLA AT 400 PM CDT...MOVING NORTHEAST
AT 25 MPH.

PEOPLE IN JEFFERSON DAVIS...LAWRENCE AND SIMPSON COUNTIES...INCLUDING
THE CITY OF MAGEE...SHOULD MONITOR THIS STORM CLOSELY.

BYB
Local storm report, May 2, 5:43 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             5 W PORTLAND            33.25N 91.59W
05/02/2008  E0.75 INCH       ASHLEY             AR   TRAINED SPOTTER

&&
Local storm report, May 2, 5:57 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             3 W MONTROSE            33.30N 91.55W
05/02/2008  E1.00 INCH       ASHLEY             AR   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED ON HWY 82 IN THEBES.

&&

CLB
Local storm report, May 2, 6:02 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TORNADO          6 NE MONTROSE           33.36N 91.43W
05/02/2008                   CHICOT             AR   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND. REPORT FROM ARK STATE
            POLICE RELEAYED FROM WFO LITTLE ROCK.

&&
Local storm report, May 2, 6:14 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TORNADO          3 E MONTROSE            33.30N 91.45W
05/02/2008                   CHICOT             AR   LAW ENFORCEMENT

            REPORTED TORNADO ON GROUND ON HWY 82 BETWEEN MONTROSE AND
            LAKE VILLAGE

0700 PM     TORNADO          6 N LAKE VILLAGE        33.41N 91.28W
05/02/2008                   CHICOT             AR   LAW ENFORCEMENT

            REPORTED TORNADO ON GROUND

0706 PM     TORNADO          MCMILLAN CORNER         33.39N 91.31W
05/02/2008                   CHICOT             AR   EMERGENCY MNGR

            SPOTTERS TRACKING LARGE TORNADO ON GROUND.

&&

JFAIRLY
Local storm report, May 2, 6:34 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
734 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             BASTROP                 32.77N 91.91W
05/02/2008  E1.00 INCH       MOREHOUSE          LA   AMATEUR RADIO

            REPORTED THROUGH NE LA SKYWARN.

&&

The radar

The Shreveport radar (KSHV), 181 km away, was scanning. The volume nearest the first event began at 00:31 UTC.

Open the radar archive at this moment

Event by event

5 hail, 4 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Morehouse

When
May 2, 6:34 PM CST to 7:24 PM CST
Where
Morehouse County, 0.7 mi WSW of Usearco to Bonita
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.746, -91.941

A swath of penny to quarter sized hail fell from a supercell thunderstorm which moved northeast across much of central Madison Parish. This supercell storm also produced the tornado just northwest of Mer Rouge.

Tornado, Morehouse

When
May 2, 7:01 PM CST to 7:06 PM CST
Where
Morehouse County, 3.07 mi SE of Log Cabin to 1.82 mi NW of Stampley
Rating
EF0
Path length
3.3 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
32.803, -91.838

This tornado was videoed slowly moving across a field and doing some minor damage to trees and flattening some grass along the path. Maximum winds were around 80 mph.

Hail, Morehouse

When
May 2, 8:19 PM CST to 9:06 PM CST
Where
Morehouse County, 7.69 mi W of Wardville to 3.3 mi NNE of Bonita
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
32.866, -92.052

A swath of penny to nickel sized hail fell across a large portion of northern Morehouse Parish.

Hail, Morehouse

When
May 2, 10:17 PM CST to 10:30 PM CST
Where
Morehouse County, 5.8 mi W of Beekman to 4.5 mi NE of Beekman
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
32.920, -91.980

Thunderstorm Wind, Morehouse

When
May 2, 10:25 PM CST
Where
Morehouse County, Beekman
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.920, -91.880

A couple trees were blown down around Beekman.

Hail, Richland

When
May 3, 12:10 AM CST to 12:26 AM CST
Where
Richland County, 5.6 mi SSW of Buckner to 5.2 mi SSW of Mangham
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
32.224, -91.964

Hail, Madison

When
May 3, 12:55 AM CST to 1:06 AM CST
Where
Madison County, 5.12 mi SSE of Tendal Arpt to 0.69 mi SSE of Tallulah Scott Arpt
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.349, -91.327

Thunderstorm Wind, Catahoula

When
May 3, 1:23 AM CST
Where
Catahoula County, 5.82 mi N of Sicily Is
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.934, -91.660

A few trees were blown down along Highway 15.

Thunderstorm Wind, Catahoula

When
May 3, 2:10 AM CST
Where
Catahoula County, 1.31 mi S of Parhams
Measured
53 kt (61 mph) estimated gust
Property damage
$20,000
Reported by
Utility Company
Coordinates
31.451, -91.718

Numerous large limbs and a few trees took down several power lines.

Thunderstorm Wind, Concordia

When
May 3, 2:35 AM CST
Where
Concordia County, 1.78 mi E of Vidalia Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.546, -91.470

One large tree was blown down across the highway.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2008Every state in 2008This day in weather historyThe tornado archive for Louisiana, 2008Warnings in Louisiana, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101439, 101628, 102996, 102998, 103000, 103126, 103129, 103131, 103445, 103477.